Atopic Dermatitis as a Paradoxical Reaction to Secukinumab in a Patient With Plaque Psoriasis

Melissa P. Zundell, Alice B. Gottlieb, Roselyn Stanger

Research output: Contribution to journalArticlepeer-review

Abstract

Paradoxical reactions to biologic agents used in the treatment of psoriasis are rare but have been reported with tumor necrosis factor (TNF) blockers and, more recently, with interleukin (IL)-17A inhibitors. Secukinumab, an IL-17A inhibitor, is an effective treatment for moderate-to-severe plaque psoriasis but has been implicated in the development or exacerbation of eczematous-like reactions in rare cases. We present a patient with a history of plaque psoriasis who developed an eczematous eruption after four months of secukinumab therapy, necessitating systemic intervention for adequate control. Five months after a loading dose of dupilumab, the patient appeared in the clinic with the return of classic, thick psoriatic plaques, affecting 15% BSA. The patient declined further treatment and was subsequently lost to follow-up despite multiple attempts to contact her. This case adds to the limited, but growing body of knowledge on IL-17 blocker-induced eczematous reactions and underscores the need for careful monitoring and prompt recognition of this adverse event in patients receiving this class of drugs. J Drugs Dermatol. 2024;23(2):97-99.     doi:10.36849/JDD.7639 &nbsp.

Original languageEnglish
Pages (from-to)97-99
Number of pages3
JournalJournal of Drugs in Dermatology
Volume23
Issue number2
DOIs
StatePublished - 1 Feb 2024

Fingerprint

Dive into the research topics of 'Atopic Dermatitis as a Paradoxical Reaction to Secukinumab in a Patient With Plaque Psoriasis'. Together they form a unique fingerprint.

Cite this